Advanced Search
Article Contents
Article Contents

A new Kohn-Vogelius type formulation for inverse source problems

Abstract Related Papers Cited by
  • In this paper we propose a Kohn-Vogelius type formulation for an inverse source problem of partial differential equations. The unknown source term is to be determined from both Dirichlet and Neumann boundary conditions. We introduce two different boundary value problems, which depend on two different positive real numbers $\alpha$ and $\beta$, and both of them incorporate the Dirichlet and Neumann data into a single Robin boundary condition. This allows noise in both boundary data. By using the Kohn-Vogelius type Tikhonov regularization, data to be fitted is transferred from boundary into the whole domain, making the problem resolution more robust. More importantly, with the formulation proposed here, satisfactory reconstruction could be achieved for rather small regularization parameter through choosing properly the values of $\alpha$ and $\beta$. This is a desirable property to have since a smaller regularization parameter implies a more accurate approximation of the regularized problem to the original one. The proposed method is studied theoretically. Two numerical examples are provided to show the usefulness of the proposed method.
    Mathematics Subject Classification: Primary: 65N21, 65F22; Secondary: 49J40.


    \begin{equation} \\ \end{equation}
  • [1]

    L. Afraites, M. Dambrine and D. Kateb, Conformal mappings and shape derivatives for the transmission problem with a single measurement, Numer. Func. Anal. Opt., 28 (2007), 519-551.doi: 10.1080/01630560701381005.


    K. Atkinson and W. Han, Theoretical Numerical Analysis: A Functional Analysis Framework, $3^{rd}$ edition, Springer-Verlag, New York, 2009.doi: 10.1007/978-1-4419-0458-4.


    D. P. Bertsekas and E. M. Gafni, Projection method for variational inequalities with applications to the traffic assignment problem, Math. Prog. Study, 17 (1982), 139-159.


    R. W. Cottle, F. Giannessi and J. L. Lions, Variational Inequalities and Complementarity Problems: Theory and Applications, John Wiley and Sons, New York, 1980.


    L. C. Evans, Partial Differential Equations, American Mathematical Society, 1998.


    P. Grisvard, Elliptic Problems in Nonsmooth Domains, Pitman, Boston, 1985.


    W. Han, W. X. Cong and G. Wang, Mathematical theory and numerical analysis of bioluminescence tomography, Inverse Probl., 22 (2006), 1659-1675.doi: 10.1088/0266-5611/22/5/008.


    W. Han, K. Kazmi, W. X. Cong and G. Wang, Bioluminescence tomography with optimized optical parameters, Inverse Probl., 23 (2007), 1215-1228.doi: 10.1088/0266-5611/23/3/022.


    V. Isakov, Inverse Problems for Partial Differential Equations, Springer, New York, 1998.doi: 10.1007/978-1-4899-0030-2.


    J. L. Lions, Optimal Control of Systems Governed by Partial Differential Equations, Springer-Verlag, Berlin, 1971.


    C. Qin, J. Feng, S. Zhu, X. Ma, J. Zhong, P. Wu, Z. Jin and J. Tian, Recent advances in bioluminescence tomography: Methodology and system as well as application, Laser Photon. Rev., 8 (2014), 94-114.doi: 10.1002/lpor.201280011.


    S. J. Song and J. G. Huang, Solving an inverse problem from bioluminescence tomography by minimizing an energy-like functional, J. Comput. Anal. Appl., 14 (2012), 544-558.


    A. N. Tikhonov and V. Y. Arsenin, Solutions of Ill-Posed Problems, Wiley, New York, 1977.

  • 加载中

Article Metrics

HTML views() PDF downloads(147) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint